Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 217, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2015, 6:02 PM CDT for Benton County, St. Clair County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 15, 2015, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MO, St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3572 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
113
WUUS53 KSGF 152302
SVRSGF
MOC015-185-152345-
/O.NEW.KSGF.SV.W.0217.150715T2302Z-150715T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BENTON COUNTY IN CENTRAL MISSOURI...
NORTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 645 PM CDT
* AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
ST. CLAIR COUNTY...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ICONIUM AROUND 615 PM CDT.
THIS WARNING ALSO INCLUDES TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3808 9348 3813 9368 3821 9378 3821 9377
3821 9364 3821 9357 3822 9356 3822 9345
TIME...MOT...LOC 2302Z 291DEG 23KT 3817 9361
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
353
WWUS53 KSGF 152322
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT WED JUL 15 2015
MOC015-185-152345-
/O.CON.KSGF.SV.W.0217.000000T0000Z-150715T2345Z/
BENTON MO-ST. CLAIR MO-
622 PM CDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. CLAIR AND SOUTHWESTERN BENTON COUNTIES UNTIL 645 PM CDT...
AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
ST. CLAIR COUNTY...AND MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ICONIUM.
THIS WARNING ALSO INCLUDES TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON A LAKE...GET AWAY FROM THE WATER AND MOVE TO SHELTER. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES
OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 3808 9348 3813 9368 3821 9378 3821 9377
3821 9364 3821 9357 3822 9356 3822 9345
TIME...MOT...LOC 2321Z 274DEG 7KT 3819 9361
HAIL...1.00IN
WIND...60MPH
$$
DSA624
WWUS53 KSGF 152344
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT WED JUL 15 2015
MOC015-185-152354-
/O.EXP.KSGF.SV.W.0217.000000T0000Z-150715T2345Z/
BENTON MO-ST. CLAIR MO-
644 PM CDT WED JUL 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR AND
SOUTHWESTERN BENTON COUNTIES WILL EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS OF 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3808 9348 3813 9368 3821 9378 3821 9377
3821 9364 3821 9357 3822 9356 3822 9345
TIME...MOT...LOC 2344Z 274DEG 7KT 3817 9355
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:50 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 15, 2:50 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT Wed Jul 15 2015 .SHORT TERM...(This Evening through Sunday) Issued at 249 PM CDT WED JUL 15 2015 Compact area of severe convection continues to drop southeast across the CWA this afternoon. Quasi-supercellular characteristics have been observed, given marginal shear but very impressive CAPE, with ML values on the order of 4000+ J/KG. Theta-e differentials of 30-40K have resulted in efficient wind production as cores collapse. This cell/cluster, along with additional convection developing south of I-44, will continue to affect the central and southern portions of the CWA through the remainder of the afternoon and early evening hours. Loss of sunshine this evening, along with weak height rises aloft, should spell the end of convection. Another warm and very humid night is expected, with lows in the mid to upper 70s. The southern CONUS ridge will begin to reestablish itself over the area tomorrow, with the track of weak northern stream shortwaves moving a little further north of the area. This should result in a couple of very warm and dry days for the region, with highs in the low to mid 90s each day through Sunday, along with little to no chance for precipitation. Dewpoints may start to come down just a few degrees this weekend as mid level moisture decreases a bit, but overall conditions will remain quite humid. Right now, it doesn't appear that widespread 105+ heat indices are in store for the region, but several days of 100+ seem likely for much of the area. Heat Advisory criteria does include 3 or more days of 100-104 degree heat indices, so by Friday, another Advisory may be needed for the area. .LONG TERM...(Sunday Night through Wednesday) Issued at 249 PM CDT WED JUL 15 2015 By Sunday night, a stronger shortwave moving across the Dakotas into the Great Lakes will attempt to knock the upper ridge back a bit, and perhaps allow a frontal boundary to move into, if not through, a portion of the CWA. This should be our next organized chance for rain. The presence of the front and associated precipitation and cloud cover looks to result in somewhat cooler temperatures during the early part of next workweek, with readings topping out in the upper 80s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1216 PM CDT WED JUL 15 2015 No major aviation concerns expected for the next 24 hours, as most of the convection is expected to remain east of the terminals. A brief wind shift is possible this afternoon at SGF and JLN as an outflow boundary moves through; right now, potential for that boundary setting off a few thunderstorms is low, and while not zero, is too low for TAF inclusion at this time. Otherwise, winds will become southwesterly on Thursday, with some gusts expected from mid morning onward. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Boxell
Hazardous weather outlook, Jul 15, 3:52 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 352 PM CDT WED JUL 15 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 352 PM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. EXTREME EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY TO MID EVENING HOURS OVER SOUTHERN MISSOURI. WIND GUSTS TO 60 MPH...ALONG WITH LARGE HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED. AFTERNOON HEAT INDEX VALUES WILL REMAIN BETWEEN 100 AND 105 DEGREES ACROSS FAR SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STORMS MAY IMPACT PORTIONS OF CENTRAL MISSOURI THURSDAY AND THURSDAY NIGHT. A BETTER CHANCE OF STORMS WILL DEVELOP NEXT MONDAY. AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S TO AROUND 103 ON DAILY BASIS .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SEVERE WEATHER OVER SOUTHERN MISSOURI ARE APPRECIATED. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Jul 15, 2:29 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST PLEASANT HOPE 37.46N 93.27W
07/15/2015 M60.00 MPH POLK MO EMERGENCY MNGR
REPORT OF WINDS UP TO 60 MPH NEAR THE CITY OF PLEASANT
HOPE.
0220 PM HAIL PLEASANT HOPE 37.46N 93.27W
07/15/2015 E1.00 INCH POLK MO EMERGENCY MNGR
REPORT OF QUARTER SIZE HAIL NEAR THE CITY OF PLEASANT
HOPE.
&&
AFOSCATOLocal storm report, Jul 15, 2:56 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG FAIR GROVE 37.38N 93.15W
07/15/2015 GREENE MO EMERGENCY MNGR
REPORT OF A TREE DOWN APPROXIMATELY 10 INCHES IN DIAMETER
NEAR MAIN AND MAPLE IN THE CITY OF FAIR GROVE.
&&
AFOSCATOSpecial weather statement, Jul 15, 3:03 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 303 PM CDT WED JUL 15 2015 MOZ104-152030- TANEY MO- 303 PM CDT WED JUL 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TANEY COUNTY UNTIL 330 PM CDT... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRANSON...MOVING SOUTHEAST AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRANSON...EDGEWATER BEACH...FORSYTH... HOLLISTER...KIRBYVILLE...KISSEE MILLS...OZARK BEACH...POWERSITE AND ROCKAWAY BEACH. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL SHOALS LAKE AND LAKE TANEYCOMO. LAT...LON 3670 9327 3671 9307 3650 9283 3649 9317 TIME...MOT...LOC 2003Z 319DEG 13KT 3669 9319 RUNNELS
Local storm report, Jul 15, 3:30 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG FAIR GROVE 37.38N 93.15W
07/15/2015 GREENE MO BROADCAST MEDIA
REPORT OF A TREE THAT HAS FALLEN ON A HOUSE IN THE CITY
OF FAIR GROVE.
&&
AFOSCATOSpecial weather statement, Jul 15, 5:41 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT WED JUL 15 2015
MOZ066-067-078-152300-
CEDAR MO-ST. CLAIR MO-VERNON MO-
541 PM CDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON...
NORTHWESTERN CEDAR AND WEST CENTRAL ST. CLAIR COUNTIES UNTIL 600 PM
CDT...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF EL DORADO SPRINGS...MOVING
NORTHWEST AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3809 9394 3786 9383 3786 9408 3804 9412
3804 9409 3804 9407 3806 9407
TIME...MOT...LOC 2241Z 153DEG 15KT 3793 9399Special weather statement, Jul 15, 5:58 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT WED JUL 15 2015
MOZ067-152330-
ST. CLAIR MO-
558 PM CDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR COUNTY
UNTIL 630 PM CDT...
AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHEASTERN ST. CLAIR COUNTY...OR 14 MILES
SOUTHEAST OF CLINTON...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTHEASTERN ST.
CLAIR COUNTY.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.
LAT...LON 3820 9351 3820 9349 3812 9350 3812 9372
3821 9378
TIME...MOT...LOC 2258Z 279DEG 15KT 3819 9363The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:35 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 25 min |
| Jul 15, 1:02 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 43 min |
| Jul 15, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 42 min |
| Jul 15, 2:10 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 65 min |
| Jul 15, 2:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 55 min |
| Jul 15, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 56 min |
| Jul 15, 3:03 PM CDT | Special Weather Statement | SGF | Taney | 27 min |
| Jul 15, 5:41 PM CDT | Special Weather Statement | SGF | St. Clair | 19 min |
| Jul 15, 5:58 PM CDT | Special Weather Statement | SGF | St. Clair | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.